Illinois, 2010Lightning Strike in Illinois, November 25, 2010
November 25, 2010 · NWS ILX · 1 event in 1 county or zone
A strengthening area of low pressure in the northern Plains resulted in a developing warm front near the Tennessee Valley on November 24th. This warm front slowly lifted north toward the Ohio Valley on November 25th, which resulted in several rounds of showers and thunderstorms in east central and southeast Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strengthening area of low pressure in the northern Plains resulted in a developing warm front near the Tennessee Valley on November 24th. This warm front slowly lifted north toward the Ohio Valley on November 25th, which resulted in several rounds of showers and thunderstorms in east central and southeast Illinois. One of these thunderstorms produced lightning damage in Champaign County, as well as 36 to 48 hour rain totals ranging from 2.50 to 3.50 of rain. There were no reports of significant flooding or flood damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Nov 25, 8:27 PM CST, 14 minutes earlier.
Area forecast discussion, Nov 25, 8:27 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
827 PM CST THU NOV 25 2010
.DISCUSSION...
ISSUED 818 PM CST THU NOV 25 2010
NO OTHER ZFP UPDATES PLANNED THIS EVENING. PRECIPITATION SHIELD
HAS PUSHED OUT OF SE IL EARLY THIS EVENING WITH CLOUDS ON THE
DECREASE FROM WEST TO EAST. FLOOD HEADLINES HAVE BEEN DROPPED FOR
EAST CENTRAL AND SOUTHEAST ILLINOIS BASED ON RADAR TRENDS THIS
EVENING WITH THE MENTION OF PRECIP IN THE ZONES AND GRIDS REMOVED
AS WELL. THE REST OF THE FORECAST LOOKS ON TRACK WITH OVERNIGHT
LOWS EXPECTED TO DROP INTO THE MID TEENS NORTH TO THE MIDDLE 20S
SOUTHEAST. QUIET WEATHER TO DOMINATE THE AREA THRU THE REMAINDER
OF THE HOLIDAY WEEKEND.
SMITH
&&
.AVIATION...
ISSUED 542 PM CST THU NOV 25 2010
FRONTAL BOUNDARY HAS CONTINUED TO SHIFT SLOWLY AWAY FROM CENTRAL
ILLINOIS LATE THIS AFTERNOON AND EXPECT THAT TREND TO CONTINUE
TONIGHT WITH VFR CONDITIONS PREVAILING ACRS ALL TAF SITES. SFC
WINDS WILL BE FROM THE NORTHWEST TO WEST AT AROUND 10 KTS TNT AND
WEST AT 15 TO 20 KTS BY LATE FRI MRNG WITH A FEW GUSTS TO 25 KTS
DURING THE AFTN. WINDS SHOULD QUICKLY DIMINISH BY EVENING.
SMITH
&&
.PREV DISCUSSION...
ISSUED 300 PM CST THU NOV 25 2010
SHORT TERM...TONIGHT THROUGH SUNDAY...
MOST OF THE SIGNIFICANT WEATHER IN THE SHORT TERM WILL BE IN THE
FIRST 6 HOURS. DEEP PLUME OF RICH MOISTURE CONTINUES TO FLOW THROUGH
SERN IL LATE THIS AFTERNOON...AND SOME OF THE RIVERS/STREAMS HAVE
BEGUN TO RISE. SO FAR...THE ONLY OFFICIAL RIVER FORECAST POINT THAT
IS EXPECTED TO FLOOD IS CLAY CITY...BUT OTHER MINOR STREAMS AND LOW
SPOTS ARE HOLDING QUITE A BIT OF WATER TOO. SINCE FLOOD WARNINGS ARE
IN EFFECT UNTIL 630 PM...WILL EXTEND THE WATCH UNTIL 900 PM. FURTHER
NW...MOST OF THE PRECIPITATION HAS BEEN IN THE FORM OF RAIN WITH
SOME LIGHT SNOW/SLEET/FREEZING RAIN FOR A SHORT PERIOD BEFORE
ENDING. NO ROAD PROBLEMS HAVE BEEN REPORTED SINCE THE PRECIPITATION
IS LIGHT AND EVAPORATION IS BEING AIDED BY GUSTY NORTHWEST WINDS IN
THE 15-25 MPH RANGE. THE OVERALL PRECIPITATION SHIELD IS NOW
ALONG/SE OF I-55 AND IS MAKING PROGRESS OUT OF THE AREA. A SIMILAR
PRECIPITATION-TYPE TRANSITION IS EXPECTED IN ERN/SERN IL EARLY THIS
EVENING...THEREFORE NO WINTER HEADLINES ARE REQUIRED AT THIS TIME.
ALL OF THE PRECIPITATION SHOULD BE DONE BEFORE 06Z.
THE REMAINDER OF THE SHORT RANGE FORECAST WILL BE DRY WITH A SLOW
WARMING TREND THROUGH SUN. A MINOR SHORTWAVE WILL ROTATE SEWD
THROUGH THE MIDWEST ON FRI...BUT MOISTURE WILL BE TOO SPARCE FOR
ANYTHING MORE THAN A FEW CLOUDS. FRI WILL BE RATHER COOL WITH LOW
LEVEL COLD ADVECTION...WITH HIGHS REMAINING IN THE 30S MOST AREAS. A
SURFACE RIDGE WILL MOVE THROUGH THE AREA LATE SAT AND EARLY SUN...
WITH TEMPERATURES NOT AS COOL.
LONG TERM...MONDAY THROUGH THURSDAY...
LONGER RANGE MODELS ARE IN REASONABLE AGREEMENT THIS AFTERNOON. NEXT
LONG WAVE UPPER TROUGH WILL COME INTO THE PLAINS LATE SUN...AND THIS
WILL FACILITATE A FAIRLY RAPID RETURN OF DEEP MOISTURE FROM THE GULF
OF MEXICO. ASSOCIATED SURFACE LOW WILL MOVE FROM WRN KS SUN NGT TO
LAKE SUPERIOR BY MON AFTN. BY THAT TIME THE TRAILING COLD FRONT WILL
STRETCH SWD FROM THE LOW THROUGH AT LEAST WRN IL INTO THE ARKLATEX.
LIKE THE PREVIOUS SYSTEM...UNSEASONABLY RICH LOW LEVEL MOISTURE WILL
SURGE NWD THROUGH IL ALONG WITH A STRONG SWLY UPPER JET. WILL
THEREFORE HAVE LIKELY POPS FOR SHOWERS...AND CHANCE POPS FOR
THUNDER...ON MON AND LINGER THEM IN THE EAST MON EVENING. MOST OF
THE MODEL OUTPUT HAS THE PRECIPITATION E OF THE AREA ON TUE...BUT
WILL RETAIN SLGT CHC POPS DUE TO TIMING DIFFERENCES. IF THE LIGHT
RAIN HANGS ON LONG ENOUGH...THERE WILL BE A CHANCE OF RAIN AND/OR
LIGHT SNOW IN THE NORTH AS COLD AIR COMES IN AFTER FRONTAL PASSAGE.
HIGH PRESSURE WILL THEN DRY THINGS OUT FOR WED AND THU. A DECENT
CHUNK OF COLD AIR WILL MOVE ACROSS THE MIDWEST FROM CANADA ON
WED...KEEPING HIGHS IN THE 30S. THE COLD AIR WILL BE SHORT-LIVED AS
THE UPPER PATTERN IS EXPECTED TO REMAIN PROGRESSIVE...THUS BRINGING
WARM ADVECTION AGAIN BY NEXT THU.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 25, 3:09 PM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CST THU NOV 25 2010
ILZ027>031-036>038-040>055-261200-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-FULTON-KNOX-LOGAN-MACON-
MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-VERMILION-WOODFORD-
309 PM CST THU NOV 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LIGHT RAIN EAST OF I-55 WILL MIX WITH OR CHANGE TO LIGHT FREEZING
RAIN...SLEET AND LIGHT SNOW DURING MID AND LATE AFTERNOON BEFORE
ENDING BY EARLY EVENING. AS TEMPERATURES SLIP BELOW FREEZING LATE
THIS AFTERNOON AND EVENING...ANY WET SURFACES MAY BECOME ICY AND
SLICK.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.
ILZ062-063-066>068-071>073-261200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
309 PM CST THU NOV 25 2010
...FLOOD WATCH IN EFFECT UNTIL 9 PM CST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN ADDITIONAL QUARTER TO HALF INCH OF RAIN THROUGH EARLY EVENING
IN SOUTHEAST ILLINOIS WILL FALL ON TOP OF AN ALREADY VERY SATURATED
GROUND. THAT COULD POTENTIALLY CAUSE SOME FLOODING CONCERNS ALONG
SMALL CREEKS AND STREAMS...AS WELL AS IN URBAN LOCATIONS WHERE
STORM DRAINS MAY BE CLOGGED WITH LEAVES. COLDER AIR WILL FILTER
INTO THE REGION BY LATE THIS AFTERNOON AND THIS EVENING...CAUSING
THE RAIN TO TURN TO LIGHT FREEZING RAIN...SLEET AND LIGHT SNOW.
WITH TEMPERATURES FALLING BELOW FREEZING THIS EVENING...WET ROADS
MAY BECOME ICY AND SLICK.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.
ILZ056-057-061-261200-
COLES-EDGAR-SHELBY-
309 PM CST THU NOV 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RAINFALL UP TO 1 INCH MAY FALL THIS AFTERNOON ON TOP OF ALREADY
SATURATED GROUND. THAT COULD POTENTIALLY CAUSE SOME FLOODING
CONCERNS ALONG SMALL CREEKS AND STREAMS...AS WELL AS IN URBAN
LOCATIONS WHERE STORM DRAINS MAY BE CLOGGED WITH LEAVES. COLDER
AIR WILL FILTER INTO THE REGION BY LATE TODAY AND THIS
EVENING...CAUSING THE RAIN TO GRADUALLY TURN TO LIGHT FREEZING
RAIN OR SLEET. WITH THE FALLING TEMPERATURES LATE TODAY AND
TONIGHT...WET ROADWAYS MAY BECOME ICY AND SLICK.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.
KH
In the hours before
Special weather statement, Nov 25, 4:35 PM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
435 PM CST THU NOV 25 2010
ILZ045-046-055>057-062-063-260100-
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON
435 PM CST THU NOV 25 2010
...A BRIEF PERIOD OF FREEZING RAIN...SLEET AND SNOW EARLY
THIS EVENING...
A NARROW BAND OF LIGHT FREEZING RAIN...SLEET AND SNOW WILL
CONTINUE TO PUSH ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST
ILLINOIS EARLY THIS EVENING. SURFACE TEMPERATURES DURING THE
PAST HOUR WERE CLOSE TO THE FREEZING MARK SO MOTORISTS ARE
URGED TO USE CAUTION AS SECONDARY ROADWAYS AND BRIDGE DECKS
WILL BE SLICK. ALTHOUGH PRECIPITATION AMOUNTS THROUGH THE EARLY
EVENING HOURS ARE EXPECTED TO BE ON THE LIGHT SIDE...ANY AMOUNT OF
SLEET OR FREEZING RAIN WILL CREATE HAZARDOUS DRIVING CONDITIONS.
SNOW ACCUMULATIONS SHOULD BE AN INCH OR LESS WITH MOST OF THE
PRECIPITATION SHIFTING OFF TO OUR EAST BY 700 PM.
SMITH
Local storm report, Nov 25, 5:45 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
545 PM CST THU NOV 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN 4 SE CLAY CITY 38.64N 88.30W
11/25/2010 M4.25 INCH CLAY IL MESONET
TWO DAY TOTAL. ALSO, BRIDGES AND SIDEWALKS ARE SLICK.
&&
JRPLocal storm report, Nov 25, 5:47 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
547 PM CST THU NOV 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 3 W NEWMAN 39.80N 88.04W
11/25/2010 M2.21 INCH DOUGLAS IL CO-OP OBSERVER
24 HOUR TOTAL
&&
JRPLocal storm report, Nov 25, 6:17 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
617 PM CST THU NOV 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 3 SW HIDALGO 39.13N 88.19W
11/25/2010 M2.10 INCH JASPER IL CO-OP OBSERVER
ALSO 0.1 INCH OF SNOW FALL.
&&
JRPLightning, Champaign
- When
- November 25, 8:41 PM CST
- Where
- Champaign County, 1.86 mi SSE of Thomasboro
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 40.206, -88.163
Lightning started a fire in a house between the kitchen and garage. The damage was confined to the area near the lightning strike. There were no injuries reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Louisiana, November 25 to 26, 20101 injured · $720,000 · EF1 · 8 events
- Damaging Winds and Winter Weather in Arkansas, November 25, 20101 injured · $105,000 · 61 kt wind · 3 events
- Damaging Winds in Tennessee, November 25, 2010$122,000 · 70 kt wind · 4 events
- Tornado and Damaging Wind in Tennessee, November 25, 2010$103,000 · EF0 · 2 events
- Damaging Winds in Alabama, November 25, 2010$54,000 · 70 kt wind · 4 events
- Strong Wind in Kentucky, November 25, 2010$11,000 · 11 events
- Damaging Winds in Indiana, November 25, 2010$15,000 · 61 kt wind · 2 events
- Winter Weather in Pennsylvania, November 25, 20105 events
- Lake-Effect Snow and Winter Weather in Michigan, November 25 to 27, 20105 events
- Winter Weather in New Jersey, November 25, 20103 events
- Flooding and Heavy Rain in Indiana, November 25, 20103 events
- Heavy Rain in Missouri, November 25, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269062.